Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Renagel

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 12-03-2005, 06:00 AM
Andrea
Guest
 
Posts: n/a
Default Potential toxicity with increased dosages or in dosages given without dialy

From first use, I became nauseaus and bloated. I quit the medication, though resumed useage at my nephrologist insistance. The dosage was further increased to three 800mg tablets with each meal and two 800mg tablets with snacks. I am 42 years of age, 5'3" and 125 pounds. Was diagnosed with Alport disease in 2001, following a conclusive renal biopsy. For the past seven weeks I fought with the nauseau and full feeling, later adding vomiting and a low grade fever. Upon turning in my latest 24 hour urine, they drew blood and found my enzymes to be 1200 on the Lypase and 900+ on the Amylase. I was phoned at home and told to go immediately to the emergency room (with a suggested prognosis of "pancreatitis"). They stopped all meds and placed me upon IV fluids and was NPO for the first 24 hours, then allowed some sips of water and eventually a clear liquid diet as the levels began to lower. I asked if it were possible for the "Renagel" to have somehow accumulated in toxic levels or to have set off an infection. Because all nauseau and bloated sensations ceased within the first day of stopping the medication. I am not presently on dialysis and presumed that this might be a factor, since I have yet to see the drug listed without the words "in patients with end stage renal disease that are on dialysis". I have since checked medical web sites and found that Rolaids (Calcium Carbonate) will be sufficient to bind the Phosporus in my bowels (if several are taken with each meal). Renagel may work well for some people in moderate and monitored dosages, but my thoughts are that it could have killed me.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
stress levels increased Misty Trileptal 0 12-03-2005 06:00 AM
Increased Strattera and experiencing WORSE behavior than ever vw Strattera 0 07-05-2005 05:00 AM
Increased Potassium will kill you!! Unregistered Yasmin 0 07-05-2005 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 03:01 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.